Please Doc, no more drugs!

I am very weary of prescription medications!  I don’t even want to be near them if at all possible. Some have been ok, but my experiences with many meds lately have been so horrifying and intolerable that I still shiver when I think about them. The pivotal experiences started last year with the advent of my mysterious symptoms that I talked about in my last posting.

Last year while the doctors were baffled and trying to diagnose my various symptoms, they were also treating me with drugs.  It seemed like the focus of using drugs was on symptom suppression since they couldn’t figure out what was wrong.  I often told my doctors, “I don’t want anymore drugs.  I don’t want anymore side effects.”  Some responses I got were, “I can’t help you beyond drugs”, “Don’t worry so much about drugs.”

Within just a few months, our medicine cabinet housed over 30 different prescriptions.  If one drug didn’t work, it was replaced with a different one, or the dosage was changed.  I was given drugs to counter the side effects of the drugs I was already taking.  I was so sensitive that I commonly experienced rare or uncommon side effects.  I had such unusual side effects with one that the doctors thought the problem had to be me, not the drug.  So I was prescribed more drugs.  Some drugs even resulted in symptoms they were designed to treat.  Many drugs were very scary to me…anti-this and anti-that.  Rarely did a drug help, but if it did, the side effects were usually worse.  At any one time, there were at least four or five different drugs in my body!

I became a mental wreck; couldn’t sleep; couldn’t function; couldn’t concentrate; shook uncontrollably; was always on edge; had no interest in doing things I used to enjoy; felt like all emotion had been sucked right out of me, etc., etc., etc.  The list of problems seemed endless. My body was overwhelmed and I felt like I was going crazy!  Please, no more drugs!  I was frightened and worn out.  Doctors told me that I was “hypersensitive” to drugs, because very low doses sometimes sent me through the roof.  It was obvious my body needed a detox. My primary care doctor agreed.

Five months after I had started this nightmare ride with medications, I stopped my last pill.  Within seven weeks, the symptoms and side effects I developed since starting my first drug disappeared.  It was the right choice for me to stop the drugs and we have since disposed of all of those dreadful pills!

So, right now I am not taking any prescription pills.  I endure the various pains and other symptoms, but alternative treatments are helping.  For most of this ride, I had a feeling that taking drugs was not the right answer because we weren’t finding the root of my medical issues.  A lesson in all of this is that sometimes you just have to listen to that nagging voice inside you.

I needed to move on to recovery and healing. (Easier said than done!)

Advertisements

2 Comments (+add yours?)

  1. buckwheatsrisk
    Mar 27, 2012 @ 15:03:36

    I can so relate! my body is hypersensitive to drugs too. I don’t even freeze for the dentist, the gas doesn’t work, sedation doesn’t even work. It has been months since I have been off everything except my anti seizure med (that i have no choice on) and i still don’t feel back to normal. i’m worried it messed with my brain so much i won’t be, back to my norm. my biggest issue…sleeping. i rarely had trouble sleeping before all this, now it is a constant struggle. lack of sleep is my biggest seizure trigger. so often, i have to suck it up and use ativan it is the lesser of the two evils. I wish you all the very best!

    Reply

  2. zen and the art of borderline maintenance
    Apr 25, 2012 @ 20:07:39

    This is exactly what I’m experiencing. Doctors telling me it’s in my HEAD, that the symptoms aren’t real, that I’m just hypersensitive, or that it’s depression, on and on an on. They must be psychosomatic, or worse, that I am MAKING UP THE PAIN. Right, so I can avoid doing things I like to do. 🙂

    Thank you for sending me this link. No more pills for me, except for the organic vitamins. Now this could be a placebo effect, but I feel somehow “healthier” in just a few days. Even though I’m still having pain, what is going away is the numbness and tingling of my toes, fingers and legs that I was experiencing. Very interesting, I think.

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: